First aid for drug overdose


First aid for drug overdose

Before administering treatment consult your near clinic or call for medical assistance.Check the Level of consciousness of patient.Make sure the substance which the person take. Look for the common brand name and chemical names of the substance.

Look for common side effects of the drug,

Aspirin

Asses the patient look for nausea and vomiting, left upper quadrant pain, pallor, diaphoresis (sweating), signs and symptoms of shock, tinnitus, increased respiratory rate etc
First aid treatment:- check airway is clear, Breathing, and circulation. Start IV fluids as early as possible, Start oxygen, give activated charcoal 50-100gm orally.
Transport the patient to near hospital or clinic immediately.

Sedatives ( barbiturates )

Asses the patient look for weakness, drowsiness, respiratory depression, apnoea, coma, low heart rate, hypothermia etc
First aid treatment:- check airway is clear, Breathing, and circulation. Start oxygen ventilate, Start IV fluids as early as possible for hypotension,
Transport the patient to near hospital or clinic immediately.

Cocaine

Asses the patient look for headache, nausea and vomiting, low respiratory rate, agitation, increased heart rate, chest pain, acute myocardial infarction, vertigo, vomiting, hyperthermia, tremors, paralysis , coma, dilated pupils, decreased heart rate,
First aid treatment:- check airway is clear, Breathing, and circulation. Start oxygen ventilate, Start IV fluids as early as possible, monitor vital signs. Cool the patient if hyperthermic,

”protect yourself from the violent patient”

Any drug overdose need immediate medical assistance. Transfer patient to hospital immediately to Avoid further complication.

Leave a Reply

Your email address will not be published. Required fields are marked *